Search the Community
Showing results for tags 'konopin'.
Harmony posted a topic in Introductions and updatesHello everyone, thank you for creating and building such a fantastic resource. It’s so helpful to read about the journeys of others here. I was advised by my GP to speak with a psychiatrist in April 2016. The GP suspected I had depression & anxiety. I met with a psychiatrist for an assessment. I’d been through a lot of stressful experiences in life. Life had dealt me a tough hand, and I was already quite vulnerable when I arrived in his office. At the end of the assessment, the psychiatrist diagnosed me with depression and anxiety and prescribed me Bupropion 300mg and clonazepam 2 mg+ per day. I was never keen on the idea of taking medication, but the Dr said I needed it as I had “disorders” caused by chemical imbalances, and that I was lucky to have made it this far without it. I don’t believe that for one moment and now feel I was misinformed. If I had been warned about the side effects, I would never have put them in my body. I’ve been through some hard times, but the medication has served me with the hardest and most agonising four months of my life. To make things worse, after a couple of months seeing him every few weeks the psychiatrist offered me a job. It was a slightly unusual series of events, but I felt lucky to have been given the opportunity. I worked hard, was often praised for it and I was given reassurance my role was pretty much permanent. I loved my job. It gave me purpose and a role in the world. My self-esteem rocketed as I felt I’d been specially selected for showing signs of promise, it changed everything. However, the different roles called for different protocols, and the roles of “therapist” and “boss” required disparate and often conflicting styles of relating. The Doctor providing me with a job and treating me outside of the clinic caused the boundaries between Psychiatrist and employer to become extremely blurred. Even though it was unorthodox, I pinned a lot of faith on the Psychiatrist, his advice and the job he gave me. He gave me hope and faith for the future. August 2016: Prescribed Sertraline 100mg due to depression remaining and increasing number of bad moods. October 2016: While at work the Psychiatrist commented he suspected I had ADHD. Despite not suffering from day to day symptoms I completed the DIVA ( ADHD assessment ) with him, He prescribed methylphenidate 10mg 2-3 times a day. Over time I didn’t feel any improvement in mood, so the dose was increased to 20mg x5 (up to 100mg+ per day). I asked the Psychiatrist about alternative ADHD treatments as I was apprehensive about taking more medication. The Psychiatrist informed me that there were no ADHD treatments in my area and even if there were he would not be prepared to enter into a shared care agreement. I believed treatment with him was my only option. I was told there were no services or specialists other than him and the only treatment available was medication. March 2017: The symptoms started with a lump sensation in my throat like there's some thing stuck, maybe it’s my thyroid. I went to the GP who said it was globus or anxiety and it was nothing to worry about, but I know it’s not anxiety as it’s there even when I’m not anxious. Next came tremors, dizziness and chronic fatigue. I was struggling to think, speak and walk. I felt as though a part of my brain had shut down. I had strong pains in my chest, dull aches that moved around my back and occasional shooting stabbing pains in my back and leg that stopped me in my tracks when I did walk. April 2017: The relationship seemed to work well initially but became very confusing until eventually I was dropped not only occupationally but therapeutically. My false sense of security was pulled from beneath my feet. I'm sorry to say last time the Psychiatrist, and I spoke he was abrupt, abrasive, insensitive and rude. I’ve been left in shock, fear, trepidation and with more health problems than before I met the Psychiatrist. At the time I thought the stress of losing my job caused me to become unwell, but after discovering James Moores Mad in America podcast, listing to peoples stories and reading a little, I think I’d reached a tolerance point with the medication and started to have terrible side effects. By this point, I’d lost faith in the Doctor so felt I couldn’t ask him for help. I think part of me knew it was the medication as I went to my GP, firstly to find the Psychiatrist hadn’t been keeping my records up to date. I told the GP what I had been prescribed, and I was told it would be impossible to identify what was causing the problems. I naively agreed with my GP that the best option would be to stop taking all medication, however stopping without tapering has left me with a long list of withdrawal symptoms. I stopped taking sertraline, clonazepam & methylphenidate that day and cut my dose of bupropion in half for one week then stopped the following week completely. Every symptom I already had, got worse, tremors, dizziness, feeling unsteady, feeling like I might pass out, loss of coordination, back pain. The fatigue was so bad, I couldn’t walk for more than a minute or so which lead to me not being able to leave the house. My partner was having real trouble getting me out of bed in the morning, and after a few hours of being up, I’d need to go back to bed due to feeling exhausted. I think I was putting it down to severe depression, but I didn’t feel depressed, I just felt numb. After a couple of days of stopping I started to get really bad night sweats, I’d wake up stinky, drenched with my mouth tasting how I smelt, it was horrible. The chest & back pain continued to get worse and progressed to tingling and numbness in my arm. I’ve been to the hospital three times in the past four months in various states of feeling close to death but sent home every time. I’ve been to the GP many times as the side effects have left me with so many physical symptoms and feeling so ill. I had numerous blood tests and even though I felt like I’d been poisoned every test came back clear. August 2017: The fatigue has lifted slightly, the part of my brain that felt as though it had broken is slowly coming back, and I’m smelling much better :). I continue to have flu like symptoms and intense joint and muscle pain, mainly in my back, shoulder and arm and I’m not entirely sure if the pain will ever go away. I feel like a very rickety eighty-year-old. My GP finally acknowledged some of these side effects last week. They haven’t been able to give me much support due to stopping taking so many different medications at the same time and stopping cold turkey. The GP did frustratingly say some of what I’m going through maybe down to the return of depression and anxiety. I’m only depressed as I’m in so much pain and have anxiety as my nerves are messed up. I’m a little worried that the medication has caused permanent damage. I accept a return in my depression and anxiety, but I have so many physical difficulties that began following and since stopping taking the medication. I trusted the Psychiatrist and put my life in his hands. Looking back, I feel like I was led astray, betrayed and like I’ve been chemically assaulted. Before everything went wrong, I recommended the Psychiatrist to some friends who also became patients of his. They were given a similar diagnosis to the one I’d been given, told they also had chemical imbalances and they too prescribed a similar cocktail of medication including methylphenidate and told to contact him when they needed a repeat prescription. After a couple of months, they both began asking me why he wasn’t returning their calls or emails. When I spoke with him about this, he said they had contacted him last minute, and for that, he wasn’t going to reply right away as he didn’t do last minute. Eventually one of my friends requested to have her care transferred as she lost faith in him. The other works at one of his clinics, and is still having problems with him returning her emails and calls and providing her with prescriptions when needed. She has told me there'd been many occasions recently that other patients of his have called his clinic in tears as they are unable to get hold of him. I also know a woman who was under his care at the inpatient unit long before I met him. She said he had given her a combination of medications. She told me it made her feel like a zombie. For one reason or another, she was transferred to a different psychiatrist who questioned why she was on so much medication and immediately began to reduce her dose. No one was warned about side effects and withdrawals, supported, monitored or made aware they’d have to request prescriptions on the Psychiatrists personal terms. It was hugely irresponsible of him to tell people they need medication due to a medical condition and chemical imbalance and to encourage dependence on medication and not provide support, information, monitoring and often fail to provide the advised medication to patients dependant on it. I’m so happy to have found this incredible community and source of information, it's allowing me to start making sense of what I’ve been and am going through. It’s such a relief to learn I’m not the only one feeling this way. The support and compassion I’ve seen on this forum is incredible and a brilliant way of making good of what everyone here has been through. Trusting I’m going to get better and connecting with others isn’t easy at the moment, but I’m hoping it’s going to get easier. My heart goes out to everyone that has been through or who is going through withdrawal. x